Vol. 12, No. 3, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 3, 493–750
Issue 2, 227–492
Issue 1, 1–225

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Pseudo-exponential maps, variants, and quasiminimality

Martin Bays and Jonathan Kirby

Vol. 12 (2018), No. 3, 493–549
Abstract

We give a construction of quasiminimal fields equipped with pseudo-analytic maps, generalizing Zilber’s pseudo-exponential function. In particular we construct pseudo-exponential maps of simple abelian varieties, including pseudo--functions for elliptic curves. We show that the complex field with the corresponding analytic function is isomorphic to the pseudo-analytic version if and only if the appropriate version of Schanuel’s conjecture is true and the corresponding version of the strong exponential-algebraic closedness property holds. Moreover, we relativize the construction to build a model over a fairly arbitrary countable subfield and deduce that the complex exponential field is quasiminimal if it is exponentially-algebraically closed. This property states only that the graph of exponentiation has nonempty intersection with certain algebraic varieties but does not require genericity of any point in the intersection. Furthermore, Schanuel’s conjecture is not required as a condition for quasiminimality.

Keywords
exponential fields, predimension, categoricity, Schanuel conjecture, Ax–Schanuel, Zilber–Pink, quasiminimality, Kummer theory
Mathematical Subject Classification 2010
Primary: 03C65
Secondary: 03C75, 12L12
Milestones
Received: 17 March 2017
Revised: 13 November 2017
Accepted: 26 December 2017
Published: 12 June 2018
Authors
Martin Bays
Institut für Mathematische Logik und Grundlagenforschung, Fachbereich Mathematik und Informatik
Universität Münster
Münster
Germany
Jonathan Kirby
School of Mathematics
University of East Anglia
Norwich
United Kingdom